Home » Frequently asked Questions on Health » What is the cause of persistant itching in the groin?

What is the cause of persistant itching in the groin?

Q: I am a 46 years old man suffering from fungal infection in my groin area since childhood. I used to dust the area with some antifungal powder and kept the area clean and it is used to disappear after a few days. I sweat a lot 300 days in a year therefore I take bath twice everyday and I wear clean clothes after every bath. My problem gets aggravated in the months of April & May and the same thing happens during August & September. One and a half year ago I started doing pranayama (breathing exercise but my sweating increased considerably along with itching. Itching starts in the scrotum area and spreads to inner thighs. Due to intense itching and scratching, I have developed a small wound on the scrotum and some foul smelling sticky fluid is oozing out. The infection also spreads to inner thighs. I consulted a doctor and he diagnosed it as fungal infection with secondary infection and prescribed Grisiline one tablet everyday for several months. For topical application he prescribed Dermo quinol. I took this treatment for several months. The infection was eradicated completely. But after 8-9 months it has resurfaced with same symptoms. The itching sensation is there throughout the day and gets aggravated at night. I unconsciously start scratching the area during my sleep. Due to this I have developed another wound and a sticky fluid comes out from it, which wets my undergarments. With the application of the ointment the wound starts healing and fresh skin grows on scrotum area. Please suggest some treatment which can give me permanent relief from this ailment.

A:Recurrence of your problem of fungal infection in the groin could be related to tight thick synthetic underwears or may be the jeans that you wear. Use thin nicker type underwear and avoid thick trousers. Other reason for recurrence is inadequate treatment. Since relief occurs earlier, you may stop the treatment. Actually, systemic antifungal therapy should be continued for atleast 2 weeks after the relief. Minimum treatment required is for 4-6 weeks. The third reason could be resistant strains of fungi involved. Then you may use itraconazole or terbinafine. Fourth reason could be the use of topical steroids along with antifungals suppressing the inflammation fast and your discontinuation of therapy earlier. There is some element of neurodermatitis in your case, but then exact diagnosis depends upon clinical examination and investigation.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------